MAUDE Adverse Event Report: STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 20, FIRM; MESH, SURGICAL

STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 20, FIRM; MESH, SURGICAL
Catalog Number 1020002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This legal event is being reported as serious injury due to the reported recurrence with device explant.The internal investigation is pending and will be reported in a follow up report along with the investigation conclusion.
 
Event or Problem Description
It was reported through a legal event that a 69 year old man underwent a hernia repair surgery on or about (b)(6) 2014.During the hernia repair surgery, the surgeon implanted a strattice mesh in him.After surgery, the patient returned to the hospital on or about (b)(6) 2015 for a revision surgery.Subsequently, the patient returned to the hospital again on or about (b)(6) 2016 for a mesh explant surgery.On september 19, 2022, pmqa received notification from legal that the lots associated with this event were found through discovery and are (b)(4) ((b)(6) 2014 implant) and (b)(4) ((b)(6) 2015 implant).No other information was provided.The original summons did not report that a strattice device was implanted during the (b)(6) 2015 and therefore this record was originally cancelled.Since updated information was received that a second strattice device was implanted, this record was re-opened due to the report of device explant occurring after the second device was implanted and an investigation will be performed on (b)(4).The event code was updated to 'reherniation" in the assumption the revision surgery was to repair a recurrence.
 
Event or Problem Description
This is follow up#1 to report the results from the internal investigation and the conclusion.The aware date of november 2, 2022 is based on when the batch record review was completed.As reported in the initial: it was reported through a legal event that a 69 year old man underwent a hernia repair surgery on or about (b)(6), 2014.During the hernia repair surgery, the surgeon implanted a strattice mesh in him.After surgery, the patient returned to the hospital on or about (b)(6), 2015 for a revision surgery.Subsequently, the patient returned to the hospital again on or about (b)(6) 2016 for a mesh explant surgery.On september 19, 2022, pmqa received notification from legal that the lots associated with this event were found through discovery and are sp100102-167 ((b)(6) 2014 implant) and sp100253-246 ((b)(6) 2015 implant).No other information was provided.The original summons did not report that a strattice device was implanted during the (b)(6) 2015 and therefore this record was originally cancelled.Since updated information was received that a second strattice device was implanted, this record was re-opened due to the report of device explant occurring after the second device was implanted and an investigation will be performed on sp100253-246.The event code was updated to 'reherination" in the assumption the revision surgery was to repair a recurrence.
 
Additional Manufacturer Narrative
Internal investigation into strattice lot sp100253 included a review of the reported information, review of the device history records, and a review of the complaint history records.The investigation resulted in no remarkable findings, including no other complaints reported against the lot and no deviations or related non-conformances revealed during processing.The lot was terminally sterilized within the process parameters and met all qc release criteria.As of 11/02/2022, of the (b)(4) devices released to finished goods for lot sp100253, (b)(4) have been distributed with (b)(4) reported as implanted.Based on our internal investigation with no remarkable findings, and without relevant patient factors, a relationship between the strattice and this event could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.As reported in the initial: this legal event is being reported as serious injury due to the reported recurrence with device explant.The internal investigation is pending and will be reported in a follow up report along with the investigation conclusion.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 20, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key15615941
Report Number1000306051-2022-00181
Device Sequence Number8007930
Product Code FTM
UDI-Device Identifier00818410010379
UDI-Public00818410010379
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1020002
Device Lot NumberSP100253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale